6 weeks after treatment and 102.5 fever last night?
Hey all it's 6 weeks post treatment and been doing great until last night. Was wondering if anyone got a sudden high fever and shaking an chills while coming off of treatment? Last night he woke up at 12 am and was running 102.5 an freezing. Went to dr today got tested for flu but it was negative the dr really doesn't know what's wrong with him just prescribed an antibiotic. Any opinions will be greatly appreciated!
Chances are your cold or flu has nothing to do with your hepatitis C treatment.
This is flu and cold season. Colds, flu, and most sore throats are caused by viruses. Although the flu and common cold have similar symptoms, the flu tends to be more severe. Symptoms such as fever, body aches, tiredness, and cough are more common and intense with the flu. People with colds are more likely to have a runny or stuffy nose.
Antibiotics do not help fight the common cold or flu. Many doctors over prescribe antibiotics for viral infections due to diagnostic uncertainty, time pressure, and patient demand. This has led to nearly all significant bacterial infections in the world are becoming resistant to the most commonly prescribed antibiotic treatments.
The difference between a viral and a bacterial infection in the case of a upper respiratory infection can be seen in the discharge. The mucus is a clear color when it is caused by a cold or flu, while a bacterial infection will produce green, red and other colored discharges.
Unfortunately you are already infected so it is up to your body's immune system to resolve the cold or flu. Which is why you have a fever which produces chills, body aches, fatigue (the so-called flu-like symptoms). The rise in body temperature helps to kill many types of viruses.
Note the these are the same flu-like symptoms many of us experience during treatment with interferon treatment. Our bodies make their own form of interferon which is part of the immune system which are antiviral agents. The synthetic Interferon we take during treatment work in three ways: it has an immune boosting effect to stimulate the immune system against viruses, it has a direct antiviral by stopping viruses from dividing,
reproducing and protecting uninfected cells from becoming infected. But the down-side is we may also experience the side effects of interferon. The flu-like symptoms of interferon treatment can be headaches, muscle aches, joint aches, fevers/chills and feeling ill, vomiting, loss of appetite, feeling tired, depression, mood swings and poor concentration.
In the future you may want to practice avoiding touching your nose and your eyes. Washing your hands more often at this time of year, and getting flu shots to prevent flu infection.
I hope you feel better very soon!
Have a healthy and happy 2013.
Hector is so right i am type 2 hep c on week 12 of 24 and i have been doing pretty good so far but i did get sick like 2 times prolly from my little germ grandbaby she is always bringing some germ home from daycare and i do get it and when i do i feel like a truck ran me over but i dont think its the treatment it is cold season
I got very sick like you are describing around 6 wks eot. I am happy to report I have not been one day sick this winter and that never happens to me. I had hep since the 80's and always got real sick in the winter. Since SVR not even a head cold!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.